Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Jackson, MS

January 10, 2013Claiborne County, Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 10, 2013, 7:36 AM CST for Claiborne County, Franklin County, Jefferson County, Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2013, 7:36 AM CST (13:36 UTC)
Expired
Jan 10, 2013, 8:30 AM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 7:55 AM CSTTSTM WND DMGFayette, MSTREES DOWN COUNTY WIDE.
Jan 10, 8:02 AM CSTTSTM WND DMG1 Se Port Gibson, MSTREES DOWN ALONG NATCHEZ TRACE PARKWAY AND HWY 547.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 4:31 AM CSTTornado WatchSPC6 hr
Jan 10, 6:14 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS54 KJAN 101336
SVRJAN
MSC021-037-063-101430-
/O.NEW.KJAN.SV.W.0001.130110T1336Z-130110T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
736 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 830 AM CST

* AT 736 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FAYETTE TO MCNAIR TO KIRBY MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LORMAN BY 745 AM CST...
  RED LICK BY 750 AM CST...
  UNION CHURCH AND BLUE HILL BY 755 AM CST...
  PORT GIBSON...PLEASANT HILL...PEYTON AND PATTISON BY 800 AM CST...
  HERMANVILLE BY 805 AM CST...
  ROCKY SPRINGS BY 815 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
PM CST THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.

&&

LAT...LON 3144 9106 3157 9109 3169 9125 3212 9089
      3213 9084 3214 9086 3216 9085 3216 9082
      3214 9083 3215 9077 3218 9079 3222 9073
      3185 9071 3183 9073 3161 9075
TIME...MOT...LOC 1336Z 216DEG 39KT 3173 9112 3165 9101
          3152 9097

$$

JA
1 follow-up statement
814 
WWUS54 KJAN 101357
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 AM CST THU JAN 10 2013

MSC037-101407-
/O.CAN.KJAN.SV.W.0001.000000T0000Z-130110T1430Z/
FRANKLIN MS-
757 AM CST THU JAN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
PM CST THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.

LAT...LON 3186 9102 3213 9089 3212 9087 3213 9084
      3216 9085 3216 9083 3214 9083 3215 9077
      3218 9079 3222 9073 3186 9071 3183 9073
      3161 9075 3161 9108
TIME...MOT...LOC 1357Z 219DEG 35KT 3190 9094 3179 9085
          3162 9087

$$

MSC021-063-101430-
/O.CON.KJAN.SV.W.0001.000000T0000Z-130110T1430Z/
JEFFERSON MS-CLAIBORNE MS-
757 AM CST THU JAN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR EASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES...

AT 757 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PATTISON TO BLUE HILL TO 9 MILES SOUTHWEST OF UNION CHURCH
MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PEYTON...UNION CHURCH AND MCBRIDE BY 805 AM CST...
  HERMANVILLE AND MCBRIDE BY 810 AM CST...
  ROCKY SPRINGS BY 820 AM CST...
  REGANTON BY 825 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3186 9102 3213 9089 3212 9087 3213 9084
      3216 9085 3216 9083 3214 9083 3215 9077
      3218 9079 3222 9073 3186 9071 3183 9073
      3161 9075 3161 9108
TIME...MOT...LOC 1357Z 219DEG 35KT 3190 9094 3179 9085
          3162 9087

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:07 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 10, 5:07 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013

.DISCUSSION...

FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...

THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.

ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.

LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/

SATURDAY THROUGH WEDNESDAY...

FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY.  A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.

MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.

AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.

AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  56  73  63 /  93  66  27  65
MERIDIAN      73  61  74  64 /  57  74  46  65
VICKSBURG     74  52  73  61 /  96  51  15  64
HATTIESBURG   74  61  76  63 /  96  65  42  31
NATCHEZ       74  53  74  64 /  98  43  19  62
GREENVILLE    73  51  72  58 /  98  70   9  56
GREENWOOD     73  56  72  63 /  90  85  15  61

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
     072>074.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...NONE.

&&
Hazardous weather outlook, Jan 10, 6:18 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CST THU JAN 10 2013

LAZ007>009-015-016-023>026-MSZ040-041-047-053>066-072>074-111230-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HEAVY RAINFALL COULD LEAD TO FLASH FLOODING TODAY. PLEASE
REFERENCE THE FLASH FLOOD WATCH FOR MORE DETAILS.

THERE IS A LOW RISK FOR SEVERE WEATHER...PARTICULARLY ALONG AND SOUTH
OF THE HIGHWAY 84 CORRIDOR WHERE INSTABILITY AND THUNDERSTORM
POTENTIAL IS GREATEST. STRONG WIND SHEAR IS CREATING AN ENVIRONMENT
FAVORABLE FOR STORMS TO PRODUCE DAMAGING WIND GUSTS AND PERHAPS
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY.

MSZ026>033-036>039-042>046-048>052-111230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL COULD CAUSE MINOR FLOODING LATER TODAY...AND THERE
WILL BE A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AS WE GO
INTO THE AFTERNOON HOURS. STORMS WILL BE CAPABLE OF A PRODUCING 50 TO
60 MPH WIND GUSTS...AND A TORNADO CANNOT BE RULED OUT. THE RISK FOR
HEAVY RAINFALL AND SEVERE WEATHER WILL BE GREATER AS YOU GO FARTHER
SOUTH INTO SOUTHERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY TODAY.

ARZ074-075-MSZ018-019-025-034-035-111230-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL LEAD TO MINOR FLOODING TODAY AND PERHAPS
LOCALIZED FLASH FLOODING. THERE WILL ALSO BE A POTENTIAL FOR A FEW
STRONG TO SEVERE THUNDERSTORMS AS WE GO INTO THE AFTERNOON HOURS.
STORMS WILL BE CAPABLE OF A PRODUCING 50 TO 60 MPH WIND GUSTS...AND A
TORNADO CANNOT BE RULED OUT. THE RISK FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL GENERALLY BE GREATER AS YOU GO FARTHER SOUTH INTO
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Jan 10, 5:19 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   EMERGENCY MNGR

            LOCALIZED ROAD FLOODING BEING REPORTED. ONE WATER RESCUE
            HAS ALREADY BEEN MADE.

&&

AWEBER
Special weather statement, Jan 10, 5:40 AM CST, 1 hour 56 minutes before
MSZ040-042-101210-
ISSAQUENA MS-YAZOO MS-
540 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 7 MILES NORTHWEST OF PHOENIX AT 540 AM
CST...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN WESTERN YAZOO AND EXTREME EAST CENTRAL ISSAQUENA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9070 3266 9069 3268 9066 3269 9066
      3271 9069 3293 9063 3293 9055 3283 9030
      3255 9057 3264 9072
TIME...MOT...LOC 1140Z 209DEG 34KT 3268 9060

MRM
Special weather statement, Jan 10, 6:23 AM CST, 1 hour 13 minutes before
LAZ024-026-MSZ060-101305-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
623 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 AM CST THU JAN 10 2013

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED 7 MILES SOUTH OF ACME AT 623 AM CST...MOVING NORTHEAST
AT 40 MPH.

PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHWESTERN CATAHOULA AND
SOUTHERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3165 9191 3135 9132 3131 9142 3131 9146
      3128 9149 3123 9148 3121 9153 3123 9156
      3111 9161 3107 9166 3112 9173 3119 9169
      3122 9179 3129 9188 3128 9194 3122 9193
      3122 9199
TIME...MOT...LOC 1223Z 205DEG 33KT 3121 9178

MRM
Local storm report, Jan 10, 6:47 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLASH FLOOD      EUDORA                  33.12N 91.26W
01/10/2013                   CHICOT             AR   EMERGENCY MNGR

            ROADS AND HIGHWAYS ARE FLOODING ACROSS THE COUNTY,
            ESPECIALLY AT THE HWYS 65 AND 165 BYWAY.

&&

AWEBER
Local storm report, Jan 10, 7:12 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     FLASH FLOOD      SICILY ISLAND           31.85N 91.66W
01/10/2013                   CATAHOULA          LA   LAW ENFORCEMENT

            A COUPLE ROADS ACROSS THE COUNTY ARE IMPASSABLE INCLUDING
            TAYLOR RD, HWY 921, HWY 124 AT ENTERPRISE, AND HWY 8 AT
            SICILIY ISLAND.

&&

AWEBER
Special weather statement, Jan 10, 7:22 AM CST, 14 minutes before
MSZ059-061-101355-
JEFFERSON MS-FRANKLIN MS-
722 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CST THU JAN 10 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF STAMPLEY TO GARDEN CITY
AT 723 AM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN FRANKLIN AND JEFFERSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3134 9116 3163 9116 3163 9123 3165 9127
      3167 9128 3187 9106 3183 9086 3182 9084
      3179 9085 3179 9078 3160 9075 3133 9104
      3132 9112
TIME...MOT...LOC 1323Z 222DEG 36KT 3161 9120 3153 9110
          3139 9108

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:48 PM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 2:46 AM CSTFlash Flood WarningJANAdams, Jefferson7 hr
Jan 10, 4:04 AM CSTSpecial Weather StatementJANWarren26 min
Jan 10, 4:53 AM CSTSpecial Weather StatementJANSharkey32 min
Jan 10, 5:18 AM CSTSpecial Weather StatementJANIssaquena27 min
Jan 10, 5:34 AM CSTFlash Flood WarningJANClaiborne, Issaquena, Jefferson, Sharkey, Warren, Yazoo6 hr
Jan 10, 5:40 AM CSTSpecial Weather StatementJANYazoo30 min
Jan 10, 6:24 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington and 1 more3 hr
Jan 10, 6:45 AM CSTTornado WarningJANAdams, Jefferson45 min
Jan 10, 7:22 AM CSTSpecial Weather StatementJANFranklin, Jefferson33 min
Jan 10, 8:14 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds61 min
Jan 10, 9:11 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington3 hr
Jan 10, 9:19 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln116 min
Jan 10, 9:46 AM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 11:11 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln2 hr
Jan 10, 11:24 AM CSTSpecial Weather StatementJANMarion41 min
Jan 10, 11:29 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren, Yazoo2 hr
Jan 10, 12:15 PM CSTFlash Flood WarningJANMarion3 hr
Jan 10, 12:16 PM CSTAreal Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington4 hr
Jan 10, 12:26 PM CSTRiver Flood WarningJANHinds, Warren20 days
Jan 10, 12:28 PM CSTFlash Flood WarningJANHinds3 hr
Jan 10, 12:42 PM CSTAreal Flood WarningJANAdams6 hr
Jan 10, 1:22 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo6 hr
Jan 10, 1:39 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln6 hr
Jan 10, 2:16 PM CSTSevere Thunderstorm WarningJANForrest, Lamar44 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningJANCovington, Jones56 min
Jan 10, 2:40 PM CSTSpecial Weather StatementJANNeshoba, Winston45 min
Jan 10, 3:04 PM CSTRiver Flood WarningJANFranklin19 hr
Jan 10, 3:17 PM CSTTornado WarningJANJones43 min
Jan 10, 3:41 PM CSTRiver Flood WarningJANSharkey11 days
Jan 10, 3:51 PM CSTTornado WarningJANClarke, Lauderdale54 min
Jan 10, 4:03 PM CSTTornado WarningJANClarke, Jasper, Jones42 min
Jan 10, 4:40 PM CSTSpecial Weather StatementJANClarke30 min
Jan 10, 5:35 PM CSTSpecial Weather StatementJANClay, Kemper, Lowndes, Noxubee25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.